Thunderstorm Wind, Allen
- When
- June 11, 4:26 PM EST
- Where
- Allen County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.800, -86.183
Trees were downed by thunderstorm winds over much of South Central Kentucky.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
Trees were downed by thunderstorm winds over much of South Central Kentucky.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 11, 1:30 PM EST, 2 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT WED JUN 11 2003 SHORT TERM: LATEST MODEL INCLUDING LATEST RUC...STILL INDICATE THAT SHORTWAVE OVER NERN AR...SERN MO TO CONT MVG TO THE NE JUST TO THE N AND W OF FA TONIGHT. WITH DEEP RH IS IN PLACE ACROSS THE REGION AS EVIDENCED BY THE HI PWS AND SFC DEWPOINTS IN THE UPPER 60S TO LOWER 70S...WE EXPECT HI POPS OF SHOWERS AND THUNDERSTORMS TONIGHT. WILL MTN LOCALLY HEAVY RAINS POSSIBLE TONIGHT T00. THEN ON THURSDAY...FRIDAY AND SATURDAY...WITH A VERY SLOW MOVING TO STATIONARY FRONT IN THE AREA...AND WITH MOIST AND UNSTABLE AIR IN PLACE...WE WILL MTN DAILY CHCS OF SHOWERS AND THUNDERSTORMS. AS FOR MAX AND MIN TEMPS...CURRENT FCST TRENDS AGREE WITH NEW MAVS. SO NOT MUCH CHANGES NEEDED WITH TEMPS. AFTER TONIGHT...WILL BACK OFF TO CHC CAT FOR PCPN REMAINDER OF SHORT TERM. LONG TERM: ACTIVE SUMMERTIME WEATHER PATTERN EXPECTED TO CONTINUE INTO THE EARLY PART OF THE EXTENDED PERIOD. UPPER LEVEL FLOW TO REMAIN RATHER AMPLIFIED WITH A RIDGE WEST/TROF EAST PATTERN. MOST OF THE MODELS ARE ADVERTISING THE DEVELOPMENT OF A LARGE CUT OFF LOW OVER THE SOUTH CENTRAL PART OF THE U.S. BY DAY 6 AND 7. THIS SHOULD HELP DRIVE MAINLY DIURNAL CONVECTIVE ACTIVITY ACROSS MUCH OF THE SOUTHEAST DURING THE PERIOD. AS FOR THE DETAILS OF THE EXTENDED FORECAST...BASICALLY KEPT PREVIOUS FORECAST GOING WITH A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. AS FOR TEMPS...LITTLE CHANGE FROM PREVIOUS FORECAST...EXPECT TEMPS NEAR NORMAL WITH LOWS IN THE MID TO UPPER 60S AND AFTERNOON HIGHS IN THE LOWER TO MID 80S. -MJ .LMK...NONE.
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-121000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 445 AM EDT WED JUN 11 2003 ...HEAVY RAINFALL POTENTIAL CONTINUES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES THE OUTLOOK AREA TODAY AND TONIGHT, WAVES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FROM ALONG A NEARLY STALLED FRONTAL BOUNDARY. THESE STORMS MAY ORGANIZE INTO ONE OR TWO TRAINING CONVECTIVE COMPLEXES. DUE TO THE WELL ABOVE NORMAL ATMOSPHERIC MOISTURE CONTENT AND A MOIST SOUTHWESTERLY LOW LEVEL WIND FLOW, THERE IS A GOOD POTENTIAL FOR HEAVY RAINFALL, PARTICULARLY TONIGHT. BY SUNRISE THURSDAY, SOME LOCATIONS MAY SEE AN ADDITIONAL 2 OR EVEN 3 INCHES OF PRECIPITATION, WHICH COULD CAUSE SOME FLOODING PROBLEMS. INDICATIONS ARE THAT LOCATIONS GENERALLY ALONG AND NORTH OF I-64 HAVE THE BEST CHANCES FOR SIGNIFICANT RAINFALL THROUGH TONIGHT. IN ADDITION SHOULD ENOUGH INSTABILITY MATERIALIZE TODAY, HIGH WINDS AND HAIL ASSOCIATED WITH WET MICROBURSTS ARE POSSIBLE. THEREFORE THE STORM PREDICTION CENTER HAS OUTLINED MUCH OF THE OUTLOOK AREA IN A SLIGHT RISK FOR SEVERE STORMS THROUGH TONIGHT, WITH THE HIGHER PROBABILITIES FOR HAIL AND HIGH WINDS ACROSS SOUTH CENTRAL KENTUCKY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE FRONTAL BOUNDARY IS EXPECTED TO REMAIN IN THE VICINITY OF THE OUTLOOK AREA INTO THE UPCOMING WEEKEND. THIS FRONT, ALONG WITH A PERSISTENT MOIST AND UNSTABLE AIRMASS, WILL PROVIDE A CONTINUED FOCUS FOR SCATTERED THUNDERSTORMS. ONCE AGAIN, DUE TO THE HIGH MOISTURE CONTENT AND THE POTENTIAL FOR SLOW MOVING OR TRAINING STORMS, HEAVY RAINFALL IS A GOOD POSSIBILITY RESULTING IN LOCALIZED FLOODING. TOTAL PRECIPITATION AMOUNTS THROUGH SUNDAY MORNING MAY BE IN THE NEIGHBORHOOD OF 3 TO 5 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT ARE ENCOURAGED TO RELAY REPORTS OF FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. STAY TUNED TO NOAA WEATHER RADIO, LOCAL MEDIA, OR WEATHER.GOV ON THE INTERNET FOR FURTHER UPDATES. SMALLCOMB
The Nashville radar (KOHX), 70 km away, was scanning. The volume nearest the first event began at 21:25 UTC.
4 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361141, 5361142, 5361143, 5361144.